Hail, Jefferson
- When
- August 3, 4:40 PM CST
- Where
- Jefferson County, Gardendale
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.650, -86.820
Isolated severe thunderstorms developed in the heat of the afternoon on several days in early August.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Isolated severe thunderstorms developed in the heat of the afternoon on several days in early August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 3, 2:06 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT FRI AUG 3 2007 .SHORT TERM...TONIGHT THRU MONDAY. TROF AXIS AND ASSOCIATED DEEPER MOISTURE ACROSS THE NORTHERN GULF OF MEXICO WILL REMAIN SANDWICHED BETWEEN UPPER RIDGES AND SLOWLY DISSOLVE OVER THE NEXT FEW DAYS. ISOLATED AFTERNOON THUNDERSTORMS AND WARM TEMPERATURES WILL BE THE KEY WEATHER FEATURES THROUGH THE WEEKEND. LARGE HIGH PRESSURE SYSTEM CENTERED OVER THE SOUTHERN PLAINS STATES WILL EXPAND EASTWARD AND KEEP ALABAMA IN WARM AIR MASS. IN THIS TYPE OF PATTERN...SUBTLE FEATURES BECOME AN IMPORTANT FORECAST TOOL. MODELS INDICATE ALABAMA WILL REMAIN ON EAST SIDE OF UPPER RIDGE. SHORT WAVE TROF OVER THE UPPER MIDWEST STATES WILL ROTATE AROUND UPPER RIDGE AND DOWN THE ATLANTIC COAST. THIS WILL PROVIDE WEAK LIFT ACROSS AREA SUNDAY AND MONDAY...WITH SLIGHTLY HIGHER RAIN CHANCES EAST ALABAMA. TEMPERATURES ON SATURDAY WILL BE AS WARM OR SLIGHTLY WARMER THAN TODAY...BUT A SLIGHT COOL DOWN SUNDAY AND MONDAY AS LOW LEVEL TRAJECTORIES BRING AIR FROM FROM WESTERN GULF REGION. 58/ROSE .LONG TERM...TUESDAY THRU FRIDAY. UPPER RIDGE AXIS BECOMES MORE ELONGATED IN AN EAST-WEST DIRECTION AND DEEPER MOISTURE WILL BE ON BOTTOM SIDE OF RIDGE AXIS. THERE MAY BE A FEW EASTERLY WAVES THAT BRING SLIGHTLY BETTER RAIN CHANCES TO SOUTH ALABAMA...BUT OVERALL SMALL RAIN CHANCES THROUGH THE WEEK. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. THE LOW SYSTEM OVER THE NORTHERN GULF HAS REMAINED SOUTH OF THE SE ALABAMA AND RAIN ASSOCIATED WITH THAT SYSTEM WILL STAY MOSTLY CLEAR OF TOI AND MGM. CU WILL BE SCATTERED OVER MOST OF THE REGION THIS AFTERNOON....HOWEVER BROKEN MID LEVEL CLOUDS WILL COVER MUCH OF THE SKY IN THE TOI AREA. THERE IS GOOD VISIBILITY EVERYWHERE EXCEPT IN ANB WHERE THE CONDITIONS REMAIN HAZY. ANB WILL CONTINUE UNDER MVFR CONDITIONS WITH SOME IFR DURING THE EARLY MORNING HOURS. 17/KLAWS/AB && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 96 71 97 71 / 10 10 10 20 10 ANNISTON 70 96 72 97 71 / 10 10 10 20 10 BIRMINGHAM 71 96 73 96 73 / 10 10 10 20 10 TUSCALOOSA 72 98 73 96 74 / 10 10 10 10 10 CALERA 71 97 73 96 74 / 10 10 10 20 10 AUBURN 71 96 72 96 74 / 10 10 10 20 10 MONTGOMERY 73 98 74 95 74 / 10 10 10 20 10 TROY 71 96 72 94 72 / 20 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 233 PM CDT FRI AUG 3 2007 ALZ011>015-017>050-041833- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 233 PM CDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. 12/SIRMON
The Birmingham radar (KBMX), 53 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
1 hail, 1 thunderstorm wind, 1 dust devil. Local standard time, as filed.
Fieldstown road was blocked due to trees and powerlines down, and at least one tree fell onto a car.
A dust devil was reported near Eastwood Mall. It had an estimated height of 250 feet, and lasted several minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57044, 57049, 57056.